Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 4, 2003, 10:26 PM EST for Miami County, Wabash County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2003, 10:26 PM EST (03:26 UTC)
- Expired
- Jul 4, 2003, 11:00 PM EST
- In force
- 34 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2705 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIWX 050327 FFWIWX INC103-169-050500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1026 PM EST FRI JUL 4 2003 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR... MIAMI COUNTY IN INDIANA WABASH COUNTY IN INDIANA * UNTIL MIDNIGHT EST * AT 1026 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN 3 MILES WEST OF DENVER...MOVING SOUTHEAST AT 20 MPH. * THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT THE FOLLOWING LOCATIONS... ROANN NORTH MANCHESTER PERU BUNKER HILL WABASH LAGRO BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... MOVE TO HIGHER GROUND IMMEDIATELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4098 8613 4062 8613 4069 8568 4102 8572
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:55 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 4, 6:55 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 655 PM EST FRI JUL 4 2003 AVIATION DISCUSSION FOR 00Z... SHOWERS WILL EXIT FWA VICINITY BY 8 PM EST. TROUGH OF LOW PRESSURE DROPPING SOUTHEAST ACROSS FORECAST AREA THIS EVENING...COULD STILL LEAD TO ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT AS AIRMASS WILL REMAIN MOIST AND UNSTABLE. GIVEN UNCERTAINTY...WILL NOT MENTION IN TAFS. GIVEN THIS EVENINGS RAINS...HIGH BOUNDARY LAYER RELATIVE HUMIDITY AND DIMINISHING WINDS...EXPECT MVFR VISIBILITIES WITH FOG FOR A FEW HOURS CENTERED AROUND DAYBREAK AT BOTH SBN AND FWA. WILL MENTION IFR CONDITIONS IN TEMPO GROUP FOR FWA...WHERE BOUNDARY LAYER MOISTURE HIGHEST. GIVEN BEST INSTABILITY OVER SOUTHERN SECTIONS OF FORECAST AREA ON SATURDAY...WILL GO WITH A THUNDERSTORMS IN THE VICINITY FORECAST FOR FWA. PUBLIC FORECAST DISCUSSION FOR 330 PM EST ISSUANCE... SHORT TERM DISCUSSION... PRIMARY FORECAST CONCERN IS SEVERE STORM DEVELOPMENT THIS EVENING. TSRA HAVE DEVELOPED RAPIDLY IN THE PAST HOUR. ACTIVITY IS FOCUSED ALONG TROUGH OF LOW PRESSURE EXTENDING FROM WESTERN LOWER MICHIGAN TO CENTRAL ILLINOIS. GIVEN EXTREMELY UNSTABLE AIRMASS...SURFACE BASED LI VALUES TO MINUS 13 IN MOISTURE CONVERGENCE AXIS...PLUS MID LEVEL DISTURBANCE WORKING ACROSS...EXPECT CONTINUED DEVELOPMENT AND SEVERE STORMS LATE AFTERNOON AND EVENING. SUPPORT SOMEWHAT WEAKER OVER LOWER MICHIGAN...AND WILL GO WITH SCATTERED WORDING THERE...WITH LIKELY POPS ELSEWHERE. PRIMARY SEVERE WEATHER HAZARD WILL BE WIND AND WILL WORD AS SUCH IN ZONES...BUT SOME HAIL ALSO POSSIBLE. LITTLE CHANGE IN AIRMASS THE NEXT COUPLE OF DAYS. GFS CONTINUED TO HAVE FEEDBACK PROBLEMS AND THUS QPF BULLSEYE VALUES DISCOUNTED. IN GENERAL...MODELS INDICATE A SERIES OF WEAK MID LEVEL DISTURBANCES IN FLAT FLOW. WITH AMPLE MOISTURE AND INSTABILITY EACH DAY...POPS WARRANTED. AS FOR TEMPERATURES...BLENDED COOLER MAV AND WARMER MET AND FWC HIGHS NEXT COUPLE OF DAYS. PREFER WARMER FWC LOWS...GIVEN CURRENT DEWPOINTS AND LITTLE AIRMASS CHANGE. EXTENDED DISCUSSION... LATEST MRF AND ECMWF RUNS BOTH EXHIBITED POOR RUN TO RUN CONTINUITY...BUT DID INDICATE RIDGING AT SURFACE AND ALOFT BUILDING IN FOR THURSDAY AND FRIDAY. LATEST AVN RUN TO 120 HOURS ALSO SUPPORTS DRY FORECAST...SO WILL KEEP THOSE PERIODS DRY. AVIATION DISCUSSION FOR 18Z... MCS HAD ADVANCED INTO NW OHIO WITH WINDS GENERALLY E TO SE IN THE RAIN COOLED AREA. OUTFLOW BOUNDARY PUT DOWN BY THE MCS WAS SOUTH OF SBN AND FWA. THIS BOUNDARY SHOULD BECOME A FOCUS FOR ADDITIONAL THUNDERSTORM ACTIVITY THIS AFTERNOON AS EXTREMELY UNSTABLE ATMOSPHERIC CONDITIONS DEVELOP...SO HAVE ENTERED THUNDER IN TAFS GENERALLY 20Z TO 03Z TO CORRESPOND TO BEST CHANCE FOR THUNDER. .IWX... IN...NONE. MI...NONE. OH...NONE. BARJENBRUCH
Hazardous weather outlook, Jul 4, 4:35 PM EST, 5 hours 51 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 435 PM EST FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...PRIMARY SOUTH OF THE INDIANA...MICHIGAN STATE LINE. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT OVER SOUTHERN LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO...WITH SEVERE STORMS AGAIN POSSIBLE. ANY SEVERE WEATHER WILL MOST LIKELY BE IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL BE TRIGGERED BY A SERIES OF MID LEVEL DISTURBANCES AND A TROUGH OF LOW PRESSURE...IN COMBINATION WITH A VERY UNSTABLE AIRMASS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH WEDNESDAY. SOME OF THE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY TAKEN PLACE THIS AFTERNOON AND MAY AGAIN BE REQUIRED LATER TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX BARJENBRUCH
In the hours before
Local storm report, Jul 4, 7:47 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0747 PM EST FRI JUL 04 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0539 PM 7 NNE WARREN IN WIND DAMAGE
07/04/03 HUNTINGTON EXTENSIVE DAMAGE TO 2
STORY HOUSE 2 MI EAST OF
PLUM TREE
0539 PM 7 NNE WARREN IN WIND DAMAGE
07/04/03 HUNTINGTON EXTENSIVE DAMAGE TO POLE
BARN 2 MILES EAST OF PLUM
TREE
HITCHCOCKLocal storm report, Jul 4, 7:54 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0754 PM EST FRI JUL 04 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0623 PM MONTGOMERY MI WIND DAMAGE
07/04/03 HILLSDALE TREES DOWN
0623 PM PORTLAND IN WIND DAMAGE
07/04/03 JAY NUMEROUS TREES DOWN
0614 PM PENNVILLE IN WIND DAMAGE
07/04/03 JAY NUMEROUS TREES DOWN
0600 PM BLUFFTON IN WIND DAMAGE
07/04/03 WELLS 6 INCH DIAMETER TREE LIMBS
DOWN
0559 PM 4 SSE BRONSON MI WIND DAMAGE
07/04/03 BRANCH TREE DOWN
0559 PM 5 SSE BRONSON MI WIND DAMAGE
07/04/03 BRANCH LARGE TREE LIMB DOWN
0554 PM 3 N PERU IN WIND DAMAGE
07/04/03 MIAMI TREE LIMBS DOWN
0543 PM 1 N CONVERSE IN WIND DAMAGE
07/04/03 MIAMI TREE LIMBS DOWN
0542 PM 3 SSW HUNTINGTON IN 60 MPH WIND GUST
07/04/03 HUNTINGTON ESTIMATED BY TRAINED
SPOTTER
0541 PM 1 N CONVERSE IN 80 MPH WIND GUST
07/04/03 MIAMI MEASURED BY TRAINED
SPOTTER
0540 PM MIDDLE POINT OH WIND DAMAGE
07/04/03 VAN WERT LARGE TREE DOWN
0539 PM 7 NNE WARREN IN WIND DAMAGE
07/04/03 HUNTINGTON EXTENSIVE DAMAGE TO POLE
BARN 2 MILES EAST OF PLUM
TREE
0539 PM 7 NNE WARREN IN WIND DAMAGE
07/04/03 HUNTINGTON EXTENSIVE DAMAGE TO 2
STORY HOUSE 2 MI EAST OF
PLUM TREE
0537 PM OHIO CITY OH 60 MPH WIND GUST
07/04/03 VAN WERT ESTIMATED BY TRAINED
SPOTTER
0535 PM 1 S OHIO CITY OH WIND DAMAGE
07/04/03 VAN WERT LARGE TREE DOWN
0530 PM WREN OH WIND DAMAGE
07/04/03 VAN WERT LARGE TREE DOWN
0520 PM WARSAW IN 0.75 IN HAIL
07/04/03 KOSCIUSKO
0518 PM 2 NW DECATUR IN 1.50 IN HAIL
07/04/03 ADAMS
0515 PM 1 N DECATUR IN 1.75 IN HAIL
07/04/03 ADAMS
0514 PM 3 W WARSAW IN WIND DAMAGE
07/04/03 KOSCIUSKO 8 INCH DIAMETER TREE LIMB
DOWN
0505 PM LOGANSPORT IN WIND DAMAGE
07/04/03 CASS NUMEROUS TREES AND
POWERLINES DOWN THROUGHOUT
COUNTY
0459 PM CHURUBUSCO IN WIND DAMAGE
07/04/03 WHITLEY NUMEROUS TREES DOWN.
0458 PM 2 N PAULDING OH 0.75 IN HAIL
07/04/03 PAULDING
0455 PM 3 E DENVER IN WIND DAMAGE
07/04/03 MIAMI ROOF BLOWN OFF HOUSE JUST
NORTH OF CHILI
0450 PM COLUMBIA CITY IN 62 MPH WIND GUST
07/04/03 WHITLEY
0449 PM 5 E NEW HAVEN IN 0.75 IN HAIL
07/04/03 ALLEN
0448 PM 2 W PAYNE OH 0.75 IN HAIL
07/04/03 PAULDING
0445 PM COLUMBIA CITY IN 60 MPH WIND GUST
07/04/03 WHITLEY REPORTED BY OFF DUTY NWS
EMPLOYEE
0439 PM 3 N KEWANNA IN WIND DAMAGE
07/04/03 FULTON TREES DOWN IN WESTERN PART
OF COUNTY
0430 PM 9 N FORT WAYNE IN 0.75 IN HAIL
07/04/03 ALLEN
0429 PM 2 N NORTH WEBSTER IN 1.50 IN HAIL
07/04/03 KOSCIUSKO AT NWS OFFICE
0428 PM 2 N NORTH WEBSTER IN 1.00 IN HAIL
07/04/03 KOSCIUSKO AT NWS OFFICE
0428 PM 7 SE FORT WAYNE IN 1.00 IN HAIL
07/04/03 ALLEN
0419 PM 7 N FORT WAYNE IN 1.00 IN HAIL
07/04/03 ALLEN NEAR INTERSECTION OF I-469
AND I-69
0415 PM 8 ESE ARGOS IN 0.75 IN HAIL
07/04/03 MARSHALL GREATER THAN 6 INCH
DIAMETER TREE LIMBS DOWN IN
TIPPECANOE
0414 PM 5 N FORT WAYNE IN 1.00 IN HAIL
07/04/03 ALLEN 1/2 MILE NORTH OF
INTERSECTION OF ROUTE 3 AND
I-69
0409 PM BOURBON IN 0.75 IN HAIL
07/04/03 MARSHALL
0344 PM 10 NW ROCHESTER IN WIND DAMAGE
07/04/03 FULTON TREES AND POWERLINES DOWN
IN NORTHWEST PART OF COUNTY
0343 PM 5 NW FORT WAYNE IN 0.75 IN HAIL
07/04/03 ALLEN JUST NORTH OF INTERSECTION
OF US 30 AND I69
HITCHCOCKSpecial weather statement, Jul 4, 7:58 PM EST, 2 hours 28 minutes before
INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-050115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 758 PM EST FRI JUL 4 2003 THE SEVERE THUNDERSTORM WATCH THAT WAS ISSUED THIS AFTERNOON FOR NORTHERN INDIANA AND NORTHWEST OHIO HAS EXPIRED. SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA. MORE THUNDERSTORMS ARE POSSIBLE OVERNIGHT... BUT THE THREAT OF SEVERE WEATHER HAS DIMINISHED FOR THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Jul 4, 8:21 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0821 PM EST FRI JUL 04 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0546 PM MARION IN WIND DAMAGE
07/04/03 GRANT TREES AND POWERLINES DOWN
THROUGHOUT THE COUNTY
HITCHCOCKLocal storm report, Jul 4, 8:24 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0824 PM EST FRI JUL 04 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0623 PM PORTLAND IN WIND DAMAGE
07/04/03 JAY NUMEROUS TREES DOWN
0623 PM MONTGOMERY MI WIND DAMAGE
07/04/03 HILLSDALE TREES DOWN
0614 PM PENNVILLE IN WIND DAMAGE
07/04/03 JAY NUMEROUS TREES DOWN
0600 PM BLUFFTON IN WIND DAMAGE
07/04/03 WELLS 6 INCH DIAMETER TREE LIMBS
DOWN
0559 PM 5 SSE BRONSON MI WIND DAMAGE
07/04/03 BRANCH LARGE TREE LIMB DOWN
0559 PM 4 SSE BRONSON MI WIND DAMAGE
07/04/03 BRANCH TREE DOWN
0554 PM 3 N PERU IN WIND DAMAGE
07/04/03 MIAMI TREE LIMBS DOWN
0546 PM MARION IN WIND DAMAGE
07/04/03 GRANT TREES AND POWERLINES DOWN
THROUGHOUT THE COUNTY
0543 PM 1 N CONVERSE IN WIND DAMAGE
07/04/03 MIAMI TREE LIMBS DOWN
0542 PM 3 SSW HUNTINGTON IN 60 MPH WIND GUST
07/04/03 HUNTINGTON ESTIMATED BY TRAINED
SPOTTER
0541 PM 1 N CONVERSE IN 80 MPH WIND GUST
07/04/03 MIAMI MEASURED BY TRAINED
SPOTTER
0540 PM MIDDLE POINT OH WIND DAMAGE
07/04/03 VAN WERT LARGE TREE DOWN
0539 PM 7 NNE WARREN IN WIND DAMAGE
07/04/03 HUNTINGTON EXTENSIVE DAMAGE TO 2
STORY HOUSE 2 MI EAST OF
PLUM TREE
0539 PM 7 NNE WARREN IN WIND DAMAGE
07/04/03 HUNTINGTON EXTENSIVE DAMAGE TO POLE
BARN 2 MILES EAST OF PLUM
TREE
0537 PM OHIO CITY OH 60 MPH WIND GUST
07/04/03 VAN WERT ESTIMATED BY TRAINED
SPOTTER
0535 PM 1 S OHIO CITY OH WIND DAMAGE
07/04/03 VAN WERT LARGE TREE DOWN
0530 PM WREN OH WIND DAMAGE
07/04/03 VAN WERT LARGE TREE DOWN
0520 PM WARSAW IN 0.75 IN HAIL
07/04/03 KOSCIUSKO
0518 PM 2 NW DECATUR IN 1.50 IN HAIL
07/04/03 ADAMS
0515 PM 1 N DECATUR IN 1.75 IN HAIL
07/04/03 ADAMS
0514 PM 3 W WARSAW IN WIND DAMAGE
07/04/03 KOSCIUSKO 8 INCH DIAMETER TREE LIMB
DOWN
0505 PM LOGANSPORT IN WIND DAMAGE
07/04/03 CASS NUMEROUS TREES AND
POWERLINES DOWN THROUGHOUT
COUNTY
0459 PM CHURUBUSCO IN WIND DAMAGE
07/04/03 WHITLEY NUMEROUS TREES DOWN.
0458 PM 2 N PAULDING OH 0.75 IN HAIL
07/04/03 PAULDING
0455 PM 3 E DENVER IN WIND DAMAGE
07/04/03 MIAMI ROOF BLOWN OFF HOUSE JUST
NORTH OF CHILI
0450 PM COLUMBIA CITY IN 62 MPH WIND GUST
07/04/03 WHITLEY
0449 PM 5 E NEW HAVEN IN 0.75 IN HAIL
07/04/03 ALLEN
0448 PM 2 W PAYNE OH 0.75 IN HAIL
07/04/03 PAULDING
0445 PM COLUMBIA CITY IN 60 MPH WIND GUST
07/04/03 WHITLEY REPORTED BY OFF DUTY NWS
EMPLOYEE
0439 PM 3 N KEWANNA IN WIND DAMAGE
07/04/03 FULTON TREES DOWN IN WESTERN PART
OF COUNTY
0430 PM 9 N FORT WAYNE IN 0.75 IN HAIL
07/04/03 ALLEN
0429 PM 2 N NORTH WEBSTER IN 1.50 IN HAIL
07/04/03 KOSCIUSKO AT NWS OFFICE
0428 PM 7 SE FORT WAYNE IN 1.00 IN HAIL
07/04/03 ALLEN
0428 PM 2 N NORTH WEBSTER IN 1.00 IN HAIL
07/04/03 KOSCIUSKO AT NWS OFFICE
0419 PM 7 N FORT WAYNE IN 1.00 IN HAIL
07/04/03 ALLEN NEAR INTERSECTION OF I-469
AND I-69
0415 PM 8 ESE ARGOS IN 0.75 IN HAIL
07/04/03 MARSHALL GREATER THAN 6 INCH
DIAMETER TREE LIMBS DOWN IN
TIPPECANOE
0414 PM 5 N FORT WAYNE IN 1.00 IN HAIL
07/04/03 ALLEN 1/2 MILE NORTH OF
INTERSECTION OF ROUTE 3 AND
I-69
0409 PM BOURBON IN 0.75 IN HAIL
07/04/03 MARSHALL
0344 PM 10 NW ROCHESTER IN WIND DAMAGE
07/04/03 FULTON TREES AND POWERLINES DOWN
IN NORTHWEST PART OF COUNTY
0343 PM 5 NW FORT WAYNE IN 0.75 IN HAIL
07/04/03 ALLEN JUST NORTH OF INTERSECTION
OF US 30 AND I69
HITCHCOCKLocal storm report, Jul 4, 10:21 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EST FRI JUL 04 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 2 NW PONETO IN WIND DAMAGE
07/04/03 WELLS SILO DOWN AND ROOF BLOWN
OFF.
0400 PM 5 N ROCHESTER IN WIND DAMAGE
07/04/03 FULTON *** 1 FATAL *** LARGE TREE
FELL ON MOBILE HOME AT CAMP
SHOLOLA.
TENHARMSELThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:38 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 52 min |
| Jul 4, 8:42 PM EST | Severe Thunderstorm Warning | IWX | Huntington | 48 min |
| Jul 4, 8:49 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 41 min |
| Jul 4, 8:53 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 37 min |
| Jul 4, 9:57 PM EST | Flash Flood Warning | IWX | Adams, Huntington, Wells | 63 min |
| Jul 4, 11:48 PM EST | Flash Flood Warning | IWX | Cass | 57 min |
| Jul 5, 12:03 AM EST | Flash Flood Warning | IWX | Adams, Huntington, Jay, Wells | 117 min |
| Jul 5, 12:23 AM EST | Flash Flood Warning | IWX | Blackford, Grant, Miami, Wabash | 2 hr |
| Jul 5, 1:50 AM EST | Flash Flood Warning | IWX | Cass, White | 115 min |
| Jul 5, 3:24 AM EST | Flash Flood Warning | IWX | Miami | 21 min |
| Jul 5, 4:51 AM EST | Flash Flood Warning | IWX | Pulaski, White | 114 min |
| Jul 5, 6:25 AM EST | Severe Thunderstorm Warning | IWX | LaPorte | 65 min |
| Jul 5, 6:29 AM EST | Flash Flood Warning | IWX | Cass | 2 hr |
| Jul 5, 7:03 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 42 min |
| Jul 5, 7:08 AM EST | Flash Flood Warning | IWX | Miami | 2 hr |
| Jul 5, 8:03 AM EST | Flash Flood Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wabash and 1 more | 117 min |
| Jul 5, 9:42 AM EST | Flash Flood Warning | IWX | Cass, Miami | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.